Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

Hilbert problem for a multiply connected circular domain and the analysis of the Hall effect in a plate


Authors: Y. A. Antipov and V. V. Silvestrov
Journal: Quart. Appl. Math. 68 (2010), 563-590
MSC (2000): Primary 30E25, 32N15; Secondary 74F15
Published electronically: June 4, 2010
MathSciNet review: 2676977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we analyze the Hilbert boundary-value problem of the theory of analytic functions for an $ (N+1)$-connected circular domain. An exact series-form solution has already been derived for the case of continuous coefficients. Motivated by the study of the Hall effect in a multiply connected plate we extend these results by examining the case of discontinuous coefficients. The Hilbert problem maps into the Riemann-Hilbert problem for symmetric piece-wise meromorphic functions invariant with respect to a symmetric Schottky group. The solution to this problem is derived in terms of two analogues of the Cauchy kernel, quasiautomorphic and quasimultiplicative kernels. The former kernel is known for any symmetric Schottky group. We prove the existence theorem for the second (quasimultiplicative) kernel for any Schottky group (its series representation is known for the first class groups only). We also show that the use of an automorphic kernel requires the solution to the associated real analogue of the Jacobi inversion problem, which can be bypassed if we employ the quasiautomorphic and quasimultiplicative kernels. We apply this theory to a model steady-state problem on the motion of charged electrons in a plate with $ N+1$ circular holes with electrodes and dielectrics on the walls when the conductor is placed at a right angle to the applied magnetic field.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 30E25, 32N15, 74F15

Retrieve articles in all journals with MSC (2000): 30E25, 32N15, 74F15


Additional Information

Y. A. Antipov
Affiliation: Department of Mathematics, Louisiana State University, Baton Rouge, Louisiana 70803
Email: antipov@math.lsu.edu

V. V. Silvestrov
Affiliation: Department of Mathematics, Gubkin Russian State University of Oil and Gas, Moscow 119991, Russia

DOI: http://dx.doi.org/10.1090/S0033-569X-2010-01189-1
PII: S 0033-569X(2010)01189-1
Keywords: Riemann-Hilbert problem, automorphic functions, Schottky group, Hall effect
Received by editor(s): December 4, 2008
Published electronically: June 4, 2010
Additional Notes: The first author was supported in part by NSF Grant DMS0707724.
The second author was supported in part by Russian Foundation for Basic Research Grant 07-01-00038.
Article copyright: © Copyright 2010 Brown University
The copyright for this article reverts to public domain 28 years after publication.



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2014 Brown University
Comments: qam-query@ams.org
AMS Website